Discussion in 'Parents of Children with Type 1' started by Mikker, Jan 11, 2010.
Hope Justin is ok-let us know. Our thoughts are with you!!!!
I would keep checking and pushing carbs for 24 hours until you can reduce Lantus. If you already gave the Lantus shot you cannot reduce it. Very strong honeymoon and appearing to be going into even stronger honeymoon requiring less insulin. Clearly needs less Lantus. You need to call the endo and also the Researchers (he participated in a clinical trial re Diamyd, I think you mentioned?). Clearly, something is working here to cause him to need less insulin. Fingers crossed that he is producing more beta cells or beta cell destruction is stopping. Endo must be called ASAP, though, as this is a dangerous situation.
I hope everything is ok. I hope you're all fine and you can check in soon, Mik.
Why am I thinking it was a clinical trial like ebeta?
Forget the name of the trail, maybe PROTEGE? But did note his previous posts with interest and of course it is possible son got the real drug, not placebo. Noted the "Chills" post recently, which again makes me suspect real drug not placebo, and do hope endo or Researchers can help with the lows.
Shoot Mikk Im just seeing this! I hope the J-man is ok today I know this is so scary but please dont think that you did anything wrong. This is just how diabetes is, it doesnt play fair and never goes by the book. I'll be thinking of you guys today.
Thanks for the well wishes. We're home now and he seems to be doing a little better. He was kind of in and out of it and wouldn't take anything orally so I figured it was time to stop messing around. Hit him with big red and took him to the ER after he tossed a good portion of the carbs we had been trying to get into him. They put him on a drip and he seemed to stabilize around 3 or so. Not a fun car ride. He's been in the low 300's now so needless to say, he'll be staying home.
Still can't figure out what happened though. We're always good about washing up and rechecking when we get funky numbers like that, and he was running higher than normal pretty much all day yesterday... then "crash".
We've always waited an hour after injection for showers, and haven't had any problems before, but who knows. We may need to be a little more careful about that.
The Dr. suggested that if he had been fighting slightly elevated numbers all day that he might have over compensated without telling us, possibly in conjunction with mistakenly correcting with lantus in stead of novolog, but J hasn't coped to taking any more insulin than he recorded. He hates being over 200 so I guess that's possible. I'll be drawing for him today.
He's in a pretty foul mood about dad being so invasive with his D. Always nice...
Thanks again for the support and well wishes. Hopefully we'll be able to get him back on an even keel today.
Mikk, I'm so glad you're home and J's on his way to recovering. How freakin' scary!! I kept hoping you'd post so I didn't have to stay awake all night wondering. So glad it worked out, even if you did have to pull out Big Red. BTW, "dad" has every right to be invasive -- that is one of the perks of parenting.
((Hugs)) How scary. Thanks for posting an update.
I am just now reading all of the drama, Mikk! Geesh, what a night! I hope you get it all figured out.
Very glad he is okay. If he switched the insulins that would explain it. Maybe he is getting sick but it hasn't kicked in full blast? (chills and vomitting)? Stomach bugs can cause lows because carbs are not absorbed.
I'm very glad that he is ok.
Glad he's OK.. must have been very scary!
wow, I am late to the party, but I am so glad he is ok, mikker! scary night, here's hoping tonight is more restful!
I'm also late to this. Glad to see it's resolving. Sorry you went through this.
When we have stubborn lows that don't seem mistake based, or responsive to carbs, we almost always see some gastro issue within a few days. Keep an eye on it.
Our endo would advise lettinbg him run a little high for a few days.
I doubt if the shower had anything to do with it, if it was truly an hour he waited.
I was thinking, could he have gotten fastacting instead of Lantus? Glad everything is ok:cwds:
Phew! That sounded scary! Glad things are working out!
Very scary. Glad you caught it in the middle of the night.
Glad everything turned out okay.
You totally did the right thing with the glucagon and the ER..you must be exhausted! I was so worried for you. Good work!
so sorry you went through this. It sounds like it was very scary. Sounds like you did the right thing!!! Get some rest!
Separate names with a comma.